MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. NEXGEN STEMMED NONAUGMENTABLE TIBIAL COMPONENT OPTION; PROSTHESIS, KNEE

ZIMMER MANUFACTURING B.V. NEXGEN STEMMED NONAUGMENTABLE TIBIAL COMPONENT OPTION; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Erosion (1750); Failure of Implant (1924); Pain (1994)
Date of Event 11/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: 00596401652 - femoral component option size f right compatible with lps-flex prolong - 64453045; 00596404010 - articular surface size ef 10 mm height use with plate 5 - 64541093; 00597206535 - all poly petella standard cemented size 35 mm diameter 9.0 mm thickness - 64387691.G2 : foreign country : japan.Customer has indicated that the product will not be returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent an initial bilateral knee surgery.Approximately 4.5 years post-op, the patient reported experiencing pain and loosening of the right tibial component was found on x-ray.The patient is scheduled for a revision surgery.Attempts have been made and all available information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was further reported that the patient was revised.Attempts have been made and all available information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: a2; b4; b5; b6; b7; d2; d10; g1; g3; g6; h1; h2; h6 d10: unknown - unknown cement - unknown the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient had a bilateral knee arthroplasty.Subsequently, the patient reported right knee pain and noise.The patient had x-rays taken and it was reported that the patient needed a right knee revision.Approximately 4 years post-op, the patient was revised due to tibial loosening.During the revision there was a bone defect noted on the medial condyle of the tibia.The patella was found to be in stable condition and was retained.All other components were revised.Attempts have been made and all available information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The event is confirmed.Visual examination of the provided pictures identified the explanted device with foreign material on the surface.As the device was not returned, further evaluations could not be performed.The device history record was reviewed and no discrepancies relevant to the reported event were found.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: during the revision, there were no signs of infection found, the femoral component was explanted.The tibial component was loose and easily removed and there was a bone defect in the medial condyle of the tibia.The patella was found to be relatively stable and was therefore retained.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: right total knee arthroplasty with tibial and possible patellar component loosening.Sizing is appropriate.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
NEXGEN STEMMED NONAUGMENTABLE TIBIAL COMPONENT OPTION
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20775267
Report Number0002648920-2024-00360
Device Sequence Number12784468
Product Code JWH
UDI-Device Identifier00889024218864
UDI-Public(01)00889024218864(17)290531(10)64425377
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00598604702
Device Lot Number64425377
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2024
Supplement Date Received by Manufacturer12/04/2024
03/22/2025
04/25/2025
Initial Report FDA Received Date11/25/2024
Supplement Report FDA Received Date12/10/2024
04/02/2025
04/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/22/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.; SEE H11.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Other;
Patient Age57 YR
Patient SexMale
Patient Weight140 KG